Alert archive / Nebraska / Freeze Warnings in 2019
Freeze Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at Oct 2, 2019, 1:07 PM MDT for 6 counties in Nebraska. It took effect at Oct 3, 2019, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2019, 1:07 PM MDT (19:07 UTC)
- In effect from
- Oct 3, 2019, 12:00 AM MDT
- Expired
- Oct 3, 2019, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS73 KLBF 021907 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 207 PM CDT Wed Oct 2 2019 ...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY MORNING... .Clearing skies tonight along with light winds will help temperatures drop below to near freezing across much of western Nebraska early Thursday morning. NEZ035-030900- /O.UPG.KLBF.FR.Y.0004.191003T0800Z-191003T1400Z/ /O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/ Arthur- Including the city of Arthur 107 PM MDT Wed Oct 2 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Thursday. The Frost Advisory is no longer in effect. * WHAT...Below freezing temperatures likely. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Thursday. * TEMPERATURE...In the lower 30s * Impacts...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ004-022-023-056-094-030900- /O.UPG.KLBF.FZ.A.0002.191003T0600Z-191003T1500Z/ /O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/ Sheridan-Garden-Grant-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Thursday. The Freeze Watch is no longer in effect. * WHAT...Below freezing temperatures likely. * WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry counties. * WHEN...From late tonight through Thursday morning. * TEMPERATURE... From the mid 20s to lower 30s with the coldest readings in Sheridan County. * Impacts...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ005-006-008-009-024>028-036>038-057>059-069-030900- /O.EXT.KLBF.FR.Y.0004.191003T0600Z-191003T1500Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, and Wauneta 207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/ ...FROST ADVISORY NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Thorne
2 follow-up statements
546 WWUS73 KLBF 030824 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 324 AM CDT Thu Oct 3 2019 ...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY MORNING... .Clearing skies tonight along with light winds will help temperatures drop below to near freezing across much of western Nebraska early Thursday morning. NEZ004-022-023-035-056-094-031500- /O.CON.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/ Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Below freezing temperatures likely. * WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry counties. * WHEN...Until 9 AM CDT /8 AM MDT/ Thursday. * TEMPERATURE... From the mid 20s to lower 30s with the coldest readings in Garden and Sheridan Counties. * Impacts...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ005-006-008-009-024>028-036>038-057>059-069-031500- /O.CON.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, and Wauneta 324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...Until 9 AM CDT /8 AM MDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Jurgensen
538 WWUS73 KLBF 031455 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 955 AM CDT Thu Oct 3 2019 NEZ004-022-023-035-056-094-031600- /O.EXP.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/ Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/ ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... Temperatures have risen into the mid to upper 30s across the eastern Panhandle and northwestern Sandhills. The threat for frost and freeze conditions has ended. $$ NEZ005-006-008-009-024>028-036>038-057>059-069-031600- /O.EXP.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, and Wauneta 955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/ ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... Temperatures have risen into the upper 30s to lower 40s, ending the threat for frost across southwestern and portions of central and north central Nebraska. $$ CLB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 2, 11:50 AM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 2, 11:50 AM MDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1250 PM CDT Wed Oct 2 2019 .SHORT TERM...(Today through Thursday) Issued at 352 AM CDT Wed Oct 2 2019 The upper trough currently located across the northern Rockies will pivot east into the Northern Plains today. Large scale ascent is apparent across the region this morning ahead of the trough. The result is scattered showers and even a few thunderstorms. Minor elevated CAPE values very early this morning diminish prior to sunrise, so will not carry any thunder past sunrise at this point. At least scattered showers will linger till at least noontime until drier air and downglide spread east across the area. Some sunshine develops this afternoon across west central into southwest Nebraska where highs will approach 60F. Clouds linger elsewhere with highs only in the mid 40s across parts of northern Nebraska. Skies clear out across most of the area tonight. Surface high pressure settles across the area as well, and with the clearing skies and light winds expect the first frost for areas mainly along and west of Highway 183. A freeze is possible across portions of northwest Nebraska. Have issued a frost advisory for areas mainly along and west of Highway 183, and a freeze watch for northwest Nebraska where below freezing temperatures are forecast. Far eastern portions of north central Nebraska (Boyd, Holt and Wheeler counties) have been excluded due to expected lingering cloud cover and a bit stronger wind. .LONG TERM...(Thursday night through Tuesday) Issued at 352 AM CDT Wed Oct 2 2019 Ridging aloft nudges northward across the area ahead of the next trough that will be digging into the Pacific northwest Thursday and into the northern Rockies Thursday night into Friday. Surface low pressure will deepen across Wyoming in response to the approaching upper trough. As a result winds turn to the south Thursday night and become quite gusty on Friday. Low-level moisture will return northward during this time, with dew points rising into the 50s by Friday afternoon across western Nebraska. The increase in moisture will result in a stratus cloud deck across most of the area Friday and have increased cloud cover. As the upper trough advances toward the Northern Plains Friday night expect a cold front to cross the area. Low-level moisture will continue to increase in advance of this front Friday evening, and expect at least scattered showers and thunderstorms to develop along and ahead of the front as large scale ascent overspreads the area with passage of the upper trough. Some decent elevated instability in excess of 1500 J/KG is noted in the NAM and this could result in a couple of stronger storms. Breezy northwest winds are expected behind the front Saturday into Sunday. By early next week upper level ridging expands northward across most of the western U.S. Dry northwest flow aloft will result across our area with above normal temperatures expected by Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1249 PM CDT Wed Oct 2 2019 IFR to MVFR ceilings will lift into the evening hours with scattered clouds expected to develop at the KVTN terminal after 10z Thursday and after 01z Thursday at the KLBF terminal. In the meantime, expect ceilings of 700 to 1300 FT AGL through this afternoon. Winds will be fairly light overnight into Thursday morning with variable winds at less than 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Thursday for NEZ005-006-008-009-024>028-035>038-057>059-069. Freeze Watch from late tonight through Thursday morning for NEZ004-022-023-056-094. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Buttler
Hazardous weather outlook, Oct 2, 10:14 AM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1114 AM CDT Wed Oct 2 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-031615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1114 AM CDT Wed Oct 2 2019 /1014 AM MDT Wed Oct 2 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. High pressure and clearing skies will lead to cold temperatures tonight across western and north central Nebraska. Lows will range from the upper 20s in the eastern Panhandle and northwestern Sandhills, to the lower to middle 30s elsewhere. This will lead to widespread frost or freezing conditions tonight. Please refer to the latest freeze watch and frost advisory headlines regarding this threat. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are expected to develop in the panhandle Friday evening and track east overnight into Saturday morning. At this time, the severe threat is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:05 AM MDT | Frost Advisory | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 11 more | 31 hr |
| Oct 2, 2:05 AM MDT | Freeze Watch | LBF | Cherry, Deuel, Garden, Grant, Sheridan | 11 hr |
Nearby
Freeze Warnings in Nebraska, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.